Aa
Aa
A
A
A
Close
Avatar universal

does ritalin cause seizures

i do have mild add i found out dr changed me from adderall to ritalin...im also on xanax was on prozac dr changed it to wellbutrin sr..i have been reading where these meds can cause a seizure...i have never had a siizure and this scarees me to think im on meds that might cause me to have one
6 Responses
Sort by: Helpful Oldest Newest
189897 tn?1441126518
COMMUNITY LEADER
Pretty good information here:

Ritalin Side Effects from the Physicians' Desk Reference®
Pronounced: RIT-ah-lin
Generic name: Methylphenidate hydrochloride
Other brand names: Concerta, Metadate, Methylin

RITALIN-SR® methylphenidate hydrochloride USP sustained-release tablets.

WARNINGS - Ritalin should not be used in children under six years, since safety and efficacy in this age group have not been established. Sufficient data on safety and efficacy of long-term use of Ritalin in children are not yet available. Although a causal relationship has not been established, suppression of growth (ie, weight gain, and/or height) has been reported with the long-term use of stimulants in children. Therefore, patients requiring long-term therapy should be carefully monitored.

ADVERSE REACTIONS
Nervousness and insomnia are the most common adverse reactions but are usually controlled by reducing dosage and omitting the drug in the afternoon or evening. Other reactions include hypersensitivity (including skin rash, urticaria, fever, arthralgia, exfoliative dermatitis, erythema multiforme with histopathological findings of necrotizing vasculitis, and thrombocytopenic purpura); anorexia; nausea; dizziness; palpitations; headache; dyskinesia; drowsiness; blood pressure and pulse changes, both up and down; tachycardia; angina; cardiac arrhythmia; abdominal pain; weight loss during prolonged therapy. There have been rare reports of Tourette's syndrome. Toxic psychosis has been reported. Although a definite causal relationship has not been established, the following have been reported in patients taking this drug: leukopenia and/or anemia; a few instances of scalp hair loss. In children, loss of appetite, abdominal pain, weight loss during prolonged therapy, insomnia, and tachycardia may occur more frequently; however, any of the other adverse reactions listed above may also occur.
   No mention of seizures in the above, but it does say that, "the use of this drug by anyone with a seizure disorder is not recommended."  
   As I always have stated, keeping your doctor well informed is your best resource.  I'm glad to see he has moved you to wellbutrin - it sounds like he is being proactive for you!
Helpful - 0
Avatar universal
Dr is upping my ritalin to 30 mg first thing in the mornings and if it helps me not feel so down i can take 30 mg in afternnon too,but i get so anxious like it tightend my chest and i worry heart will go to high so then i take a xanax and then it makes me tired,,,,any ideas how i can stop worrying about ritalin
Helpful - 0
189897 tn?1441126518
COMMUNITY LEADER
   Dear hazyworld,  as you know, you have a pretty severe case of anxiety.  So its pretty normal for you to worry about things.  Ritalin is one of those things that people can go pretty crazy about - oh, my Lord, its speed! etc.  The fact is that it has very valid medical uses.  It (or something like it) is used by literally millions of people, but due to religious/personal beliefs some people refuse to believe that it is not medically sound and write enough posts to scare the heck out of people.  By the way, it can be abused and dangerous if used in the wrong way.
   The point is that It sounds like your doctor has a sound medical reason to prescribe for your condition.  I think that the answer to your question, " any ideas how i can stop worrying about ritalin." can be answered in one word - TRUST.    Well, I probably should also add COMMUNICATION.   There is so much conflicting information out there, that unless you are really trained at reading the stuff - reading the stuff won't help.  Frankly, you have to trust your doctor.  From what I have read of your posts, it seems like he is really trying to find an answer for you.  Realize that it does take experimentation.  Everybody is different!  And very importantly it does take communication between you and your doctor so that he does understand how all of this is affecting you.
   I think that it is good to worry (slightly) about  anything you take.  People who take meds without understanding what is going on are really open for anything to happen.  I do have the feeling that you are still a bit unsure as to why you are taking the ritalin and its possible effects on you.  That is something that you really need to have your doctor explain to you.
   By the way, he does need to know what you just said.  Its possible that the afternoon dose is to high, or that a extended release version would be softer and better for you.
  Anyway, keep in touch.  I am cheering for you!
Helpful - 0
Avatar universal
woke up this moning to a stiff back...that happeded when i was on adderall  and i took the 30 mg this morning and i have the tingling,,,dr feels its anxiety  but i alos feel more derpessed maybe i should have stayed  on the prozac even though it caused dierehha and no sex drive,,,my sex drive hasnt come back and i have wierd dreams,,im taking the welllbutrin sr  but i just feel depressed
Helpful - 0
189897 tn?1441126518
COMMUNITY LEADER
  The problem is that when you feel the tingling, you probably get anxious.  The more anxious you get, the more depressed you feel.  Depression is also caused by not knowing.  If you don't know or don't understand something it can be very depressing, because it leads to doubts, etc.
  Read up on wellbutrin vs prozac.  I think that if you have a choice, you would stay on wellbutrin.
  A stiff back is probably more related to how you slept or what you did yesterday, than your meds.
Helpful - 0
Avatar universal
dr addded prozac back in thinks i could be having withdrawal from the dother dr he works withs toppping it cold turkey and putting me on the wellbutrin,,,told me to stop ritalin,but i dont know it keeps me up
Helpful - 0
Have an Answer?

You are reading content posted in the ADHD Community

Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?